Probabilistic causality: Reply to John dupré

Philosophy of Science 54 (1):105-114 (1987)
Abstract
John Dupré (1984) has recently criticized the theory of probabilistic causality developed by, among others, Good (1961-62), Suppes (1970), Cartwright (1979), and Skyrms (1980). He argues that there is a tension or incompatibility between one of its central requirements for the presence of a causal connection, on the one hand, and a feature of the theory pointed out by Elliott Sober and me (1983), on the other. He also argues that the requirement just alluded to should be given up. I defend the theory against Dupré's criticisms and conclude with comments on Dupré's appraisal of the bearing of his arguments on the nature of probabilistic causal laws
Keywords No keywords specified (fix it)
Categories (categorize this paper)
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
 
Download options
PhilPapers Archive


Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 11,399
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Citations of this work BETA
Gary Malinas (1997). Simpson's Paradox and the Wayward Researcher. Australasian Journal of Philosophy 75 (3):343 – 359.
Similar books and articles
Federica Russo & Jon Williamson (2007). Interpreting Causality in the Health Sciences. International Studies in the Philosophy of Science 21 (2):157 – 170.
Jon Williamson (2007). Interpreting Causality in the Health Sciences. International Studies in the Philosophy of Science 21 (2):157-170.
Huw Price (1991). Agency and Probabilistic Causality. British Journal for the Philosophy of Science 42 (2):157-176.
Jon Williamson (2009). Probabilistic Theories of Causality. In Helen Beebee, Peter Menzies & Christopher Hitchcock (eds.), The Oxford Handbook of Causation. Oxford University Press. 185--212.
John Dupré (1984). Probabilistic Causality Emancipated. Midwest Studies in Philosophy 9 (1):169-175.
Analytics

Monthly downloads

Added to index

2009-01-28

Total downloads

27 ( #65,713 of 1,102,949 )

Recent downloads (6 months)

5 ( #62,013 of 1,102,949 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Start a new thread
Order:
There  are no threads in this forum
Nothing in this forum yet.